Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 78, NWS San Angelo, TX

June 25, 2007Coleman County, Runnels County, Taylor County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 25, 2007, 12:40 AM CDT for Coleman County, Runnels County, Taylor County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2007, 12:40 AM CDT (05:40 UTC)
Expired
Jun 25, 2007, 3:45 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Coleman County, TX, Runnels County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 80 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
2024 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 250543
FFWSJT
TXC083-399-441-250845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1240 AM CDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN TAYLOR COUNTY IN WEST CENTRAL TEXAS
  NORTHERN RUNNELS COUNTY IN WEST CENTRAL TEXAS
  EXTREME NORTHWESTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS

* UNTIL 345 AM CDT

* AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED FLASH FLOODING FROM THUNDERSTORMS STRETCHING ACROSS   
  WILMETH AND BRADSHAW...OR WEST THROUGH NORTHEAST OF WINTERS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUSCOLA...
  LAWN...HAPPY VALLEY AND BRADSHAW

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3182 10013 3204 9962 3231 9975 3208 10029

$$
1 follow-up statement
000 
WGUS74 KSJT 250626
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
121 AM CDT MON JUN 25 2007

TXC083-399-441-250845-
TAYLOR TX-RUNNELS TX-COLEMAN TX-
121 AM CDT MON JUN 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
EXTREME NORTHWESTERN COLEMAN...NORTHERN RUNNELS AND SOUTHERN TAYLOR
COUNTIES...

AT 117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A NEARLY STATIONARY LARGE COMPLEX OF THUNDERSTORMS 
PRODUCING FLASH FLOODING ACROSS ALL OF NORTHERN RUNNELS 
COUNTY...NORTH OF WINTERS FROM WILMETH TO BRADSHAW.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PUMPHREY...DRASCO...LAWN AND HAPPY VALLEY

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR ESPECIALLY AT NIGHT. JUST ONE FOOT OF 
FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. 

WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

LAT...LON 3182 10013 3204 9962 3231 9975 3208 10029

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 11:57 PM CDT, 43 minutes earlier.

Area forecast discussion, Jun 24, 11:57 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1157 PM CDT SUN JUN 24 2007

.AVIATION...
STORMS STILL HOLDING TOGETHER TONIGHT OVER BOTH ABI AND SJT
AREAS...AND EXPECT STORMS TO BE AT/NEAR THE AIRPORTS FOR AT LEAST
A COUPLE MORE HOURS. SOME HEAVY RAIN WITH LOWERED VISIBILITIES FOR
A SHORT TIME POSSIBLE AT BOTH AIRPORTS. OTHERWISE...LOW CLOUDS
STARTING TO MOVE INTO SONORA AREA AND SOUTHERN KIMBLE COUNTY
TOWARD JCT. EXPECT MVFR CEILINGS TO BUILD IN OVERNIGHT AND LINGER
THROUGH MUCH OF THE MORNING. RAIN POSSIBLE AGAIN MONDAY
EVENING...BUT LOCATIONS DEPENDENT ON OUTFLOW BOUNDARIES FROM
TONIGHT/S ACTIVITY...SO WILL NOT INCLUDE IN TAFS AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 626 PM CDT SUN JUN 24 2007/

AVIATION...
ANOTHER ROUND OF SCATTERED SHOWERS/THUNDERSTORMS ONGOING THIS
EVENING NEAR INTERSTATE 20 AND THE ABI AIRPORT. EXPECT THIS
ACTIVITY TO CONTINUE AT LEAST FOR THE NEXT FEW HOURS AS WEAK UPPER
LOW REMAINS PARKED NEAR THE AREA. HAVE INCLUDED VCTS FOR KABI AND
KBBD TAFS AS A FEW SHOWERS HAVE BEEN DEVELOPING CLOSE TO THOSE
AREAS. EACH SHOWER IS SHORT-LIVED...BUT MORE FORM OFF THE OUTFLOW
FROM PREVIOUS STORMS. COULD SEE STORMS LINGER OVERNIGHT ALONG OLD
OUTFLOW BOUNDARY AS THE LOW LEVEL JET PICKS UP NEAR MIDNIGHT...BUT
WILL MONITOR RADAR TRENDS BEFORE INSERTING STORMS THROUGH THE
NIGHT. MVFR CEILINGS EXPECTED TO DEVELOP AGAIN TONIGHT FROM SOUTH
TO NORTH AFTER MIDNIGHT AND LINGER THROUGH MUCH OF THE MORNING.

PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 24 2007/

SHORT TERM...
SCATTERED SHOWERS AND STORMS CONTINUE TO DEVELOP ACROSS PORTIONS
OF WEST CENTRAL TEXAS THIS AFTERNOON...WITH A LITTLE MORE COVERAGE
THAN THE LAST FEW DAYS. MOST OF THE CONVECTION IS UP WITH A MCV
REMNANT LEFT OVER FROM LAST NIGHTS CONVECTIVE COMPLEX...SPINNING
AROUND ACROSS THE NORTHWEST BIG COUNTRY. BUMPED UP POPS UP THERE
FOR THIS TONIGHT. AREA ALSO EMBEDDED WITHIN THE BROAD UPPER
TROUGH...WHICH WILL NOT BE GOING ANYWHERE FAST OVER THE UPCOMING
WEEK.

FORECAST WISE...TROUGH WILL BE AROUND AND SCATTERED SHOWERS AND
STORMS WILL CONTINUE. HOWEVER...GIVEN THE VERY WEAK NATURE OF THE
SYSTEMS WE ARE TALKING ABOUT AND THEIR SPORADIC MOVEMENT...
CONFIDENCE IN ANY PARTICULAR SOLUTION IS ALMOST NON EXISTENT. IN
OTHER WORDS...MAY WELL SEE A DAY OR TWO OVER THE NEXT WEEK WITH
WIDESPREAD SHOWERS AND STORMS...BUT CONFIDENCE IN NAILING DOWN
WHAT PERIOD OR PERIODS THE RAIN FALLS IN LOW. HAVE UPPED THE
CHANCES SLIGHTLY FOR MONDAY AND TUESDAY NIGHTS...WITH MODELS
INDICATING A SOMEWHAT STRONGER LOW LEVEL JET. WITH THE UPPER
TROUGH STILL OVERHEAD...AND ESPECIALLY IF ANOTHER MCV IS ROAMING
AROUND...A STRONGER LOW LEVEL JET MAY WELL AID MORE WIDESPREAD
DEVELOPMENT. OTHERWISE...WILL RUN LOW CHANCE POPS PRETTY MUCH ALL PERIODS
THROUGH MID WEEK.

LONG TERM...
NOT ENTIRELY SURE WE CAN GET THE UPPER LEVEL RIDGE TO BUILD IN
ENOUGH TO END THE CHANCE OF SHOWERS AND STORMS BY NEXT
WEEKEND...BUT CLIMATOLOGY SAYS IT HAS GOT TO STOP RAINING AROUND
HERE AT SOME POINT. WILL LEAVE IT DRY FOR NOW...INSTEAD OF RUNNING
LOW CONFIDENCE LOW POPS FOR THE ENTIRE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 68  84  70  86 /  50  40  30  40
SAN ANGELO 	 70  86  71  86 /  40  40  30  30
JUNCTION 	 70  83  74  84 /  40  50  40  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08
Hazardous weather outlook, Jun 24, 2:24 PM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
224 PM CDT SUN JUN 24 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-251930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
224 PM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WITH A MOIST AND UNSTABLE AIRMASS OVER THE REGION... WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON INTO
TONIGHT. A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A DISTURBANCE ALOFT IS FORECAST TO BECOME SITUATED OVER THE REGION
TUESDAY THRIOUGH THURSDAY OF THIS WEEK. THIS WILL INCREASE THE
CHANCE AND COVERAGE OF SHOWERS AND STORMS. THE STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 24, 8:03 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
803 PM CDT SUN JUN 24 2007

TXZ114-128-250200-
SHACKELFORD TX-CALLAHAN TX-
803 PM CDT SUN JUN 24 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT FOR SOUTHERN
SHACKELFORD AND NORTHERN CALLAHAN COUNTIES...

AT 758 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER BAIRD...MOVING NORTH AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  US-283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE BY 840 PM CDT
  MORAN BY 900 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jun 25, 12:16 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1216 AM CDT MON JUN 25 2007

TXZ072-250615-
TOM GREEN TX-
1216 AM CDT MON JUN 25 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT FOR TOM GREEN
COUNTY...
...FLASH FLOOD WARNING IN EFFECT FOR CENTRAL TOM GREEN COUNTY
UNTIL 215 PM...

AT 1214 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHWEST OF SAN ANGELO...
MOVING NORTH AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SAN ANGELO BY 1240 AM CDT
  GRAPE CREEK BY 115 AM CDT

PEA SIZE HAIL AND WIND GUSTS NEAR 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A SEVERE THUNDERSTORM WARNING BE ISSUED.
Local storm report, Jun 25, 12:34 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1234 AM CDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 AM     TSTM WND DMG     5 S SAN ANGELO          31.37N 100.45W
06/25/2007                   TOM GREEN          TX   AMATEUR RADIO

            TOOL SHED WAS KNOCKED DOWN IN THE BENTWOOD COUNTRY CLUB
            SUBDIVISION.

&&

HG

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:12 AM CDTFlash Flood WarningSJTTom Green2 hr
Jun 25, 12:12 AM CDTFlash Flood WarningSJTTom Green2 hr
Jun 25, 12:23 AM CDTSevere Thunderstorm WarningSJTTom Green67 min
Jun 25, 3:26 AM CDTFlash Flood WarningSJTCoke, Runnels4 hr
Jun 25, 3:26 AM CDTFlash Flood WarningSJTColeman4 hr
Jun 25, 7:11 AM CDTFlash Flood WarningSJTRunnels3 hr
Jun 25, 3:38 PM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 15 more5 days
Jun 25, 6:44 PM CDTSevere Thunderstorm WarningSJTRunnels46 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.